## RUN SHEET A Sun Dance 24 Feb 2024

National Gallery of Australia

## RISE approx. 9.45am-10am

What	Who	Where	When/	Sound/Music	notes	
			Duration			
Trimming / linear walking	5 dancers 1 musician	2 dancers on Directors Balcony, 2 dancers LG Ramp 18, 1 dancer Sculpture Garden, 1 musician Staff Lounge Balcony	-	Staff Lounge Balcony Musician MEG plays an overture of percussion instruments including tone chimes, vibra tone bells, chimes with soft mallets from high up at the tip of the Staff Lounge Balcony 10mins Approx.	ANGE's approach to the building after acknowledgement of country (9.45am)is a visual signal to MEG to start. Sound signals attention to the building, (6-7 mins duration). NIKI and LIZZIE trimming on balcony (3 passes). IVEY and DAVID dancers trimming inside gallery on ramp (I pass). ANGE walks towards entrance stairs, pause , then up stairs in a pattern, joined by IVEY and DAVID from top of stairs. Audience follows staff up to first	
					landing after short	
					pause.	
Enter the building	3 dancers and audience	Sculpture Garden escalator (audience) portico doors (dancers)	10am		ANGE, IVEY and DAVID enter at portico doors, security to let them in Audience Enter escalator from first landing, directed by VE staff	
MORNING CYCLE 10am-11.50am approx.						
What	Who	Where	When/ Duration	Sound/Music	notes	

Stretching the Sun	5 dancers	G11 window, circling around G10, G13, G14, G8	10am 30mins	G22&G11 Instrument: Musician plays Triangle at G22 slit window, repetitively with beater varying intensity, while dancers are Stretching the Sun. 15-20mins approx	several passes, always 3 in, taking longer routes around		
Seated solo	5 distributed, then configurati ons of 2 & 3	G10, G11	10.30am 15mins		2 reps individual distributed, 2 reps offset mirror configurations of 2 & 3 (incl. one rotation on final rep)		
Seated Constellation - duo/trio/quint et	5 in configurati ons of 2 & 3, then 5	G10, G11	10.45am 15mins		2 rep in 2 & 3, 2 rep in 5 below G11 staircase		
Trimming	5	G11 Staircase	11am 10 mins		Dancers seek time check from guards if necessary		
Circuit Game (orbital, angular phrases)	5, distributed across levels 1-2	See Circuit points 1-20	11.10am 30- 40mins		<b>IVEY</b> checks time on wall clock level 2 at 11.50am		
REGROUP / Buffer	5	Learning Studio	11.50am 10mins		Water / bathroom break		
MIDDAY CYCLE	MIDDAY CYCLE 12noon-2.55pm approx.						

What	Who	Where	When/	Sound/Music	notes
			Duration		
Sunning / Un-	2-3	25 landing	12noon	Staff area	Lunch break – 30mins
ing		& G25	1hr	above G25	3 dancers in, 2/3/2 on
				Musician plays	break, a change every
(occasional				Various	15 mins
shadow play)				percussion	
				instrument,	Dancers slowly rotate
				including tone	between sunning on
				chimes, vibra	landing and un-ning in
				tone bells,	gallery G25 –

				chimes with soft mallets. Sparse notes, slow building. Musician is visible through a window above G25 Sunning / humming harmonising with notes and building, Singing single notes with mouth slightly open intermittently, increasing in volume as final 2 dancers return from break. All 5 dancers perform two group choral harmonising notes which are louder to mark the end. Approx. 1 hr	occasionally dipping into shadow play. Last 2 dancers return from break at 1pm , join others all 5 for seated sunning / singing before changing to cornering. Dancers drop sunning, stand and 'lock in' to a corner.
Cornering	2-3	25 landing	1pm 15 mins	Sound stops to signal change to Cornering	Dancers 'lock in' to a corner with their crossed arms. Stay for pause, then cornering practice 3 changes. 1 Dancer invites change to tessellating by offering a 'shape' (hands/ arms / legs).
Tessellating snake	5	Traversing G25, G24, stairwell 24, 13, G13, G14	1.15pm 45- 60mins	Instrument: Musician plays stairwell railing and step	Interlocking herringbone patterns with hands, arms, legs that 'snakes' a slow path through gallery.

10000010001	1				[]
(occasional group Prisming)				percussively with soft beaters, when dancers tessellating down stairwell 24, 13. 2-3 min approx.	Dancers can invite the change to group prisming by breaking the pattern and making more dimensional shape in space. Dancers can offer tessellating again by offering a flat pattern shape – all depending on surrounding architecture and artwork, or desire to travel across space. Dancers can leave and return for breaks as necessary, they remove and join at a gap in the pattern. Saskia/Dee time check <b>any dancer</b> at <b>2pm in corridor 14</b> if necessary. Dancers
					can also decide when to end with verbal prompt within group.
Hide & Seek/ Sardines Game Independent Orbiting (occasional individual	5 dispersed	across level 1 G8-G15, & lower ground 15, 18 windows.	2.15pm 30- 40mins		After verbal nomination of one dancer as 'it', Dancers disperse across level 1 /2 practicing independent Orbiting within a game structure.
Prisming)					Game logic is like Hide & Seek/Sardines. One dancer is 'it, others seek to join 'it'. Dancers who are not 'it' team up and collect each other on their way to find 'it'. If 'it' if found by group

				quickly, the group can replay the game nominating a different it. When dancers are 'seeking' they are practicing 'orbiting', which is circular and organic motion around a centre at different scales. Independent orbiting has a gravitational pull towards 'it'. Dancers may choose to dip into and out of 'individual prisming' for a change or to rest arms.
Group Prisming		Level 2 G23 window	2.45pm approx. 5-10mins	When 'it' is found, dancers come together for group prisming, in a window or nook of the gallery. Dancers make primastic, 'fact' shapes and planes between bodies
Frog in the hole	5		2.50pm approx. 5 mins	'Frog in the Hole' is a dynamic shift that transitions from one group practices to another. One dancer signal 'Frog in the Hole', with an open hand gesture, another dancer joins with their own open hand gesture to produce a hole shape. Other dancers race to pass one hand through this hole and produce another open hand gesture. Repeat. Once all dancers hands are entangled, they 'carry' the shape out of the gallery.

REGROUP /	5	Learning	2.55/3pm		Water / bathroom		
Buffer		Studio	15mins		break		
AFTERNOON CYCLE. 3pm-4.45pm							
What	Who	Where	When/ Duration	Sound/Music	notes		
Stretching the Sun (occasional shadow play, stretching and touching shadows)	2-5	G19 window, between learning studio and colonnade	3pm 25 mins		Melty afternoon sun, midway between stretching the sun and sunning. With shadow play. Directional pull follows sun patch shape, options for stretching touching the shadow. Short breaks for dancers, so sometimes only 2 or 3 or 4 'in'. The last dancer to join signals the change to the colonnade weave on clock time <b>3.25pm</b>		
Colonnade Weave Involves running	5	Colonnade between G20 and G21	3.30pm 10- 15mins		<ul> <li>Weave pattern starts as slow walk, then gradually picks up pace, then slow jog at approx. 5min. Next add arms in shape of colonnade pillar and lean out,. Next pause the simultaneous falling lean in different weave pattern.</li> <li>3 dancers move to Ramp 26 via staff stairwell near lift, walk a linear pattern across level 1 to ramp 2 remain in colonnade to finish with circle walking through bridges</li> </ul>		

Double Shadow canon	5	Ramp between 26 & 15	3.45pm 15mins	Instrument: Musician plays ramp railing percussion with soft beaters on lower ramp 15.	3 dancers stand along railing on top ramp, front back turning pattern. Other 2 dancers join, all begin a canon of improvised arm movements interacting with the
				3 min approx.	sun/double shadow. Face opposite direction and repeat, gaining in complexity. Face in first direction and repeat, adding second arm.
					Visitors can pass along the ramp during the canon
					Saskia/Dee to time check to dancer at top of ramp at <b>4pm</b> if necessary
Completing the Shape & Extending the Line	5	From landing 26 through G15/Ramp to corridor G14, G13 to foyer 13	4pm 20mins		
Tessellating	5	From Foyer 13 to foyer 8	4.15pm 30mins	Voice: Single notes in harmony with foyer hum. The singing 5/ breath in unison. Humming	Tessellating along foyer floor towards exit, alternating between sitting and lying while singing.
				tapering	<b>Saskia</b> Visual time check at foyer 8 near escalator at 4.40pm as a 5 mins to wrap up
SET approx.	4.45pm				
What	Who	Where	When/ Duration	Sound	notes

Exit the building	5 Audience	Original entrance /exit	4.45pm 2-5mins	Dancer exit one by one using revolving doors Audience can follow out the doors (but can't re-enter gallery)
Fin	5	Portico	4.45pm	Dancers walk away in a line across bridge towards high court. They turn around to break performance mode.
				Dancers re-enter small door on portico (security to allow) OR down ramp and then back into main entrance - to Learning studio to change. Audience exit to main foyer lockers or sculpture garden entrance for drinks